Abstract 11781: α1-syntrophin Mutation Identified in Drug-induced Long-QT Syndrome Increases Late Sodium Current
Introduction: Drug-induced long-QT syndrome (diLQTS) is an acquired disorder, often due to drug block of IKr, especially in genetically susceptible patients with subclinical mutations in the IKr-encoding KCHN2. Recent data suggest that the late sodium current (INa-L) augments the proarrhythmic effect of IKr inhibition, but few mutations in the cardiac NaV1.5 Na+ channel complex have been associated with diLQTS.
Hypothesis: We hypothesized whether a novel SNTA1 mutation (p.E409Q) found in a patient with diLQTS increases INa-L, thereby providing a mechanism for diLQTs in this patient.
Methods: Electrophysiological studies were performed in HEK293T cells co-expressing human NaV1.5/nNOS/PMCA4b with either wild-type (WT) or SNTA1 mutants (A390V-previously reported mutation in congenital LQTS; and E409Q), and in adult rat ventricular cardiomyocytes, which were infected with adenoviruses expressing either the WT or one of the two SNTA1 mutants.
Results: In HEK293T cells, there was no significant difference in the peak INa densities at -30 mV among the WT and the mutants. However, INa-L (% of peak current) was increased in both mutants (0.58±0.10 in WT vs. 0.90±0.11 in A390V, p=0.048; vs. 0.88±0.07 in E409Q, p=0.023). In adult rat cardiomyocytes, peak INa densities at -40 mV were similar among the WT and the mutants. INa-L was significantly increased in E409Q-SNTA1, not in A390V-SNTA1 compared to WT-SNTA1 (0.49±0.14 in WT vs.0.94±0.23 in A390V, p=0.099; vs. 1.12±0.24 in E409Q, p=0.019).
Conclusions: We demonstrated that a novel SNTA1 mutation is likely causative for diLQTS by augmenting INa-L. These data suggest the mutation of the NaV1.5-interacting α1-syntrophin is a potential mechanism for the genetic susceptibility in patients with diLQTS, thereby expanding the concept that mutations within congenital LQTS loci can cause diLQTS.
Author Disclosures: J. Choi: None. C. Wang: None. G.S. Pitt: None.
- © 2015 by American Heart Association, Inc.